Alert archive / South Carolina / Frost Advisories in 2021
Frost Advisory 2, NWS Wilmington, NC
NWS Wilmington, NC issued this frost advisory at Nov 13, 2021, 3:00 PM EST for 6 counties in South Carolina; Bladen County, Robeson County, North Carolina. It took effect at Nov 14, 2021, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 3:00 PM EST (20:00 UTC)
- In effect from
- Nov 14, 2021, 3:00 AM EST
- Expired
- Nov 14, 2021, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 98 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
837 WWUS72 KILM 132000 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 300 PM EST Sat Nov 13 2021 NCZ087-096-SCZ017-023-024-032-033-140900- /O.NEW.KILM.FR.Y.0002.211114T0800Z-211114T1300Z/ Robeson-Bladen-Marlboro-Darlington-Dillon-Florence-Marion- Including the cities of Lumberton, Elizabethtown, Bladenboro, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, and Mullins 300 PM EST Sat Nov 13 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... * WHAT...Temperatures will fall into the mid 30s overnight allowing for the formation of frost. * WHERE...In South Carolina, Marlboro, Darlington, Dillon, Florence and Marion Counties. In North Carolina, Robeson and Bladen Counties. * WHEN...From 3 AM to 8 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 29
2 follow-up statements
621 WWUS72 KILM 140800 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 300 AM EST Sun Nov 14 2021 SCZ039-141300- /O.EXA.KILM.FR.Y.0002.211114T0800Z-211114T1300Z/ Williamsburg- Including the city of Kingstree 300 AM EST Sun Nov 14 2021 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Williamsburg County. * WHEN...Until 8 AM EST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NCZ087-096-SCZ017-023-024-032-033-141300- /O.CON.KILM.FR.Y.0002.000000T0000Z-211114T1300Z/ Robeson-Bladen-Marlboro-Darlington-Dillon-Florence-Marion- Including the cities of Lumberton, Elizabethtown, Bladenboro, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, and Mullins 300 AM EST Sun Nov 14 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...In South Carolina, Marion, Darlington, Marlboro, Dillon and Florence Counties. In North Carolina, Robeson and Bladen Counties. * WHEN...Until 8 AM EST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
555 WWUS72 KILM 141302 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 802 AM EST Sun Nov 14 2021 NCZ087-096-SCZ017-023-024-032-033-039-141415- /O.EXP.KILM.FR.Y.0002.000000T0000Z-211114T1300Z/ Robeson-Bladen-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg- Including the cities of Lumberton, Elizabethtown, Bladenboro, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, and Kingstree 802 AM EST Sun Nov 14 2021 ...FROST ADVISORY HAS EXPIRED... Temperatures have warmed and frost is unlikely to occur. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this frost advisory went out at Nov 13, 2:54 PM EST, 6 minutes earlier.
Area forecast discussion, Nov 13, 2:54 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
254 PM EST Sat Nov 13 2021
.SYNOPSIS...
A series of dry fronts will move across the region through early
week. High pressure will build back in by mid week with warming
conditions.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
A couple of dry cold fronts will move through the area during the
near term period. One front will pass by during this evening which
will allow for colder air and areas of frost across the inland
areas. As a result a Frost Advisory is in effect for portions of the
Pee Dee and Lumberton areas. The next cold front will move across
the area Sunday night, but very little if any moisture is associated
with this system. In fact the precipitable water may only rebound to
0.5 to 0.6" as the front moves through. Thus no POPs in this part of
the forecast. High temperatures on Sunday are expected to be below
normal behind the front even with near full sunshine.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Cold surface high pressure will be settling over the
region through the period on the heels of a somewhat progressive mid
level trough. Critical lows for Tuesday remain in place via the
latest guidance with seemingly near ideal conditions for radiational
cooling. Slightly warmer temperatures for Tuesday and Wednesday
morning as the high moves offshore and a return flow develops.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The mid level pattern will feature mostly a zonal flow
through the period with a transitory far reaching trough moving
across later Thursday and Friday. The associated front will be
mostly dry probably only serving to reset temperatures back closer
to seasonal norms. Wednesday and Thursday will be on the warm side
of climatology ahead of the front with dry conditions.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Some CI passing by the adjacent coastal waters otherwise VFR
conditions are expected at the terminals through Sunday. A very
dry column is in place thus the cold front slated to come
through this evening will be dry. Otherwise, the wind will veer
as the boundary approaches and moves through this evening.
Generally light N to NEly winds are expected during Sunday in
the wake of the boundary.
Extended Outlook...VFR.
&&
.MARINE...
Through Sunday Night: A cold front will move across the waters later
this evening resulting in offshore winds which will veer to a north-
northeasterly direction during the overnight/early morning hours.
The winds will abate during Sunday as a weak ridge axis moves by
ahead of the next cold front scheduled to move through Sunday night.
Offshore winds ahead and veering behind this boundary are expected
to increase and speeds may reach Small Craft thresholds, especially
away from the coast.
Monday through Thursday...Monday will feature the strongest winds
of the period with an offshore flow briefly of 15-20 knots.
Winds will quickly diminish as the responsible surface high
moves overhead and offshore. By Tuesday a return flow develops
with a south to southwest flow on the lower end of a 10-15 knot
range. Significant seas will be highest early with the brief
stronger offshore flow with 2-4 feet. The changeable fetch and
lighter winds allow seas to drop to about 1-2 feet by midweek.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Frost Advisory from 3 AM to 8 AM EST Sunday for SCZ017-023-024-
032-033.
NC...Frost Advisory from 3 AM to 8 AM EST Sunday for NCZ087-096.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...SRP
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...SRP
MARINE...SHK/SRPHazardous weather outlook, Nov 13, 2:57 PM EST, 3 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 257 PM EST Sat Nov 13 2021 NCZ099-105>110-SCZ039-054>056-058-059-141030- Columbus-Inland Pender-Coastal Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Coastal Brunswick-Williamsburg- Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry- Northern Horry- 257 PM EST Sat Nov 13 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Patchy frost is expected late tonight, especially across inland areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-SCZ017-023-024-032-033-141030- Robeson-Bladen-Marlboro-Darlington-Dillon-Florence-Marion- 257 PM EST Sat Nov 13 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. Frost is expected late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. Frost is expected early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-141030- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 257 PM EST Sat Nov 13 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small Craft Advisory conditions are possible Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 29
Nearby
Frost Advisories in South Carolina, 2021Frost Advisories in North Carolina, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.